web analytics

Tinnitus Medications

Current Research into Tinnitus Medications

At the present moment, there is no cure for tinnitus. It can dissipate without any further treatment, or it could be a lasting impairment that the affected person may need to “accept.” Some otolaryngologists (ear doctors) have suggested niacin to take care of ringing in ears. Even so, there is absolutely no scientific basis to assert that niacin helps reduce tinnitus, plus it could cause troubles with pores and skin flushing.The substance gabapentin (Neurontin, Gabarone), was examined in high dosage amounts, and reduced the irritation levels of that squealing sound in the ears in certain sufferers, but failed to lessen the level of the noise. In fact, its effectiveness was no better than a placebo.

A 2005 review in Brazil utilizing acamprosate (Campral), a medicine employed to deal with alcoholism, resulted in an 87 Percent level of relief of tinnitus symptoms. Further research into this drug and its potential for tinnitus relief is continuing in the United States.

There are cases where tinnitus medications can reduce the irritation levels of patient symptoms or their associated complications, but there is nothing out yet that is a positive cure for tinnitus. Here are some currently used medications:

Tricyclic antidepressants, for example amitriptyline and nortriptyline, are already used with some success. Even so, these tinnitus medications are usually useful for only severe cases, as they can result in problematic adverse reactions, which include dry mouth, irregular bowel movements, coronary heart and blurred vision troubles.

Alprazolam (Niravam, Xanax) may help decrease tinnitus symptoms, but negative effects may incorporate tiredness and nausea or vomiting. It can also induce drug dependency.

Some Medications Actually Cause Tinnitus

Tinnitus is connected to a variety of factors, and can be side effects of some prescription medications. Current estimations are, that there are at least 200 medications, aspirin among them, which can cause it.Called ototoxic prescription drugs, these prescription drugs have the potential to cause damage to the delicate framework of the inner ear, resulting in short term or long term hearing problems.

tinnitus medications

What Causes Tinnitus

Tinnitus can be the effect of nerves within the ears giving out faulty messages. This could be the result of a chemical substance in the brain known as glutamate resulting in the nerve cellular material in the ears becoming hyperactive. That endless buzzing, squealing or ringing in ears is often related to loss of hearing – some experts believe that when hearing is interfered with in some way, for example by exposure to high volume noise levels, you get an abnormally high production of glutamate. When this chemical is present in high levels, it then brings about excessive nerve firing, or hyperactivity, which results in the patient experiencing noises that aren’t actually there.

Tinnitus MedicationsCurrent Research

Although curing tinnitus with medications is still a long way off, you can find products available to help mask the noise.Sufferers may also be offered tinnitus retraining therapies, which is founded on the notion that the neurological system may be trained to perceive the troublesome sounds as nothing. It is believed this can stop production of glutamate in excessive levels, calming down this rogue nerve firing. Researchers declare that elimination of tinnitus by this means might actually be possible.

Animal studies found that when the drug was put into the ears, it reduced the sounds of tinnitus. And in a small pilot study involving human volunteers in Germany, the majority of sufferers who were administered this drug reported a substantial decrease in tinnitus symptoms. However, once the treament was over, the problem returned to the same levels as before. A new 24 patient trial has commenced at the Avicenne Hospital in France.Since ongoing treatment appears necessary, scientists are looking at creating a entirely implanted medication pump. This has an internal reservoir that they can believe will administer the medication for over a calendar year, after which it can be refilled through the skin under a minor surgical operation.

Doctor Ralph Holme, director of Biomedical Research at the Royal National Institute for that Deaf, affirms:
‘In recent years, there has been research into a number of drugs which aim to reduce the hyperactivity in the brain associated with tinnitus. This particular study is interesting, as it is also testing a new way of administering a drug by pumping it straight into the inner ear.’

He added that the glutamate problem mentioned above, is showing up more frequently as being the probable culprit.

‘We know from animal studies that reducing levels of glutamate in the ear leads to a lessening of tinnitus. If it does work in humans, it would, therefore, address a cause, rather than existing treatments which tackle the symptoms. The approach may benefit people with relatively new cases of tinnitus, but we do not yet know whether it works in well-established tinnitus. If found to be safe, it could also lead to the development of new devices to inject these drugs directly into the ear.’

One thought on “Tinnitus Medications

  1. Please, don’t recommened Benzo. Withdrawal causes horrible symptoms, and tinnitus. Even if you never have had this before. This is a very common symptom during the recovery. And then this can be forever. Tinnitus is the last symptom in recovery, and sometime several years. So many have written “now I feel fine, except for tinnitus”.

    Benzo should not be used more than 4-5 weeks. Then tolerance, and horrible withdrawal. And wrong diagnosis “fibromyalgia, MS, Parkinson, ME/CFS” and more.

    But of course “Big Pharma” says anything else – money, money, money.

    There is an excellent site about benzo-withdrawal, “BenzoBuddies”. 99,9 % have big problems with tinnitus.

    If you think I’m wrong, please check this forum. So many are suffering from tinnitus, and Benzo is the big problem.

    So, Benzo kan send you in hell with horribel tinnitus. Sometimes forever. So please, never recommended this poison. I know, this happened to me.

    THANKS!

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Read previous post:
Tinnitus Keeping You Up At Night? Try These Tips!

Living with tinnitus can be very frustrating. Since no one else can hear the sounds you do, you may feel...

Close